... told it was Atrial flutter. Have so many questions! HELP!
Hi Gram! I'm guessing that 1948 has to do with, perhaps, a birth year. If that's the case, I might be Gramp1944, but on here I'm lazylar... or Larry.
I developed AF after colon surgery a year ago. Never a heart issue before, but this took me for a ride, which I'm still dealing with. Bystolic has been very good to me, but I think the surgery simplly "aged" me... like a good wine becoming, uh, finer. Feel free to write back. Chin up, Larry
afib--- now that i have the wolf minimaze procedure i don't know what that is any more. thank God.
no more meds and no more afib.
please, if you have insurance, check out the wolf minimaze procedure. i went to cinn, ohio and it was worth the 300 miles.
if you don't have too many other complications please please check it out!
noone else in the country does this procedure. it won't hurt to ask.
you will not be sorry --- but tell them arcey sent you. west chester hospital in cinn, ohio
Much experienced advice. aFib is nothing to be messed around with and requires a top notch cardiologist/electrophysiologist specializing in afib and dealing with hundreds or thousands of cases annually in a facility (hospital) that has cutting edge equipment. Anything less and you are just messing about.
I was just diagnosed with A-Fib a few months ago. I am in pretty good health otherwise except for high blood pressure. I am 66, was born in 45. I get so anxious when the a-fib starts that I am sure it raises my blood pressure. I was put on Multaq last week and so far I have been fine except today I have been running to the bathroom. I am curious to know if anyone else is taking Multaq and how it is working. I shouldn't read the side effects because that makes me anxious too. Vicious circle!
I do not have atrial fibrillation, but I am a Cardiologist that cares for patients with A-fib. To clarify atrial fibrillation and atrial flutter are two distinct rhythm disturbances, although they may be associated with one another . It is not unusual in a patient with atrial fibrillation to also have a-flutter and vice versa. In the majority of patients with A-fib the problem originates in a structure of the heart called the pulmonary veins. In fact, this is the site where EP Doctors, cardiologist who specialize in treating patients with rhythm problems, try to ablate using specialized catheters. A-fib is also irregular rhythm and almost is never mistaken for a-flutter which is a regular rhythm in most cases. In addition, A-flutter is due to re-entry in the atrium a mechanism that is clearly different than a-fib. As a result, catheter ablation treatment is usually more successful in the long term for a-flutter. Medical therapy is similar for both conditions, and includes rate control, rhythm control and most importantly protection against stroke. We now have much better ways of defining which patients are at risk for stroke. Although it is sometimes helpful to talk to people with similar problems, I think getting advice about treatment and so forth is best left to the experts. Reading some of the erroneous responses to the various questions about A-fib/A-flutter reinforces my advice to you. Atrial fibrillation is perhaps the most common rhythm disturbance seen in the average cardiology office and currently there are well defined guidelines to assist doctors in treating such patients. With this in mind you should be able to get expert advice locally where you reside. I hope this helps.
I had the catheter ablation done last month to correct My a-fib and it was a day surgery. I was not put completely under, just sedated and the doctors went to My heart via the vein in My groin. I had A Fibs with SVT for ten years before this and was given beta blockers once which did nothing but give Me very low BP so I went off them. I was then put on Verapamil which stopped the palps but of course did not find out the cause. The ablation I had just left Me with four pin prick size scars near My groin and I have not had any palpitations since. Before the surgery I was having constant palps and My heart rate was always 200+.
I would totally recommend the surgery. Mine was done in Boston at Beth Israel.
I'm a 54 year old female and I too have afib found out september of last year. (alone) afib. because I don't have any of the other problem that cause or accompany it like age , high blood pressure , diabetes , obesity. I'm being treated with diltiazam 30mg tabs 3x. day have had 4 ER. trips last one 2weeks ago my electrocardiolgist and I have discussed. a procedure. called pulmonary vain isolation. afib is in the left side of the atrial. you can look up the procedure on line. also back in 2001 I have a ablation. for svt. witch was the right side of the atrial. both have to do with the electricity of the heart misfiring. I chose to do the procedures. as the success. rates out weighted the medication success rates I'm seeing a specialist. at the university of minnesota. it's very important. you see a specialist too the sooner the better
I went to my local doctor and the nurse taking my pulse went out and got the EKG machine. My pulse was 163 and I had abnormal EKG reading. I was started on Inderal which I had taken before because I often had high pulse not this high though. I had very mild hallucinations on the Indeal (Propranolol) but to be honest it was only late at night when bed so the cardiologist put me on Cardizem (Diltaltizide?) I did get a cardio conversion but it lasted 10 days only. My pulse is now 82 but I skip beats and they said it is Afib. My worry now is my sleepiness because of the afib and nocturia because i get up 5-7 times a night. The psych doctor wants me to try Strattera but it is a stimulent. I am scared to take it but really need to get over this tired feeling.
I have been on several meds, bêta blockers ,Multaq , Amioderone and either they did not work or were so toxic they made a mess of other things, I am now on Tikosyn and so far so good, been 1 yr since I have had an episode. An EP has to have special training to prescribe this med and you have to be in hospital for a few days to be loaded with it. It can cause other complications that are immediately treatable this is why you have to be in hospital setting to start it. I was really scared but I am glad I tried it. For anyone not successful with other meds I would recommend you ask about it. I have no side effects from this med that cause me any grief. One should always make sure your potassium and magnesium levels are good, especially during the summer months when your body perspires allot, any amount of off balance can cause an episode. God bless and take care everyone.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Aug 2014 • 2 answers
Posted 12 Jan 2016 • 0 answers
Posted 23 May 2016 • 1 answer
Posted 29 Dec 2016 • 1 answer
Posted 20 Jun 2017 • 0 answers